[Previous Months][Date Index][Thread Index][Join - Register][Login]   Help@Insulin-Pumpers.org
  [Message Prev][Message Next][Thread Prev][Thread Next]   for subscribe/unsubscribe assistance
 
 

[IPk] Re: atorvastatin



Hi Melissa, and others,
This is most disturbing to me.
I have somewhat (but not very) high cholesterol. Took Simvastatin for several 
months until my liver function tests showed that my liver was reacting 
unfavourably, so stopped. Then took Ezetrol but after a couple of months had 
the very weird hyponatraemia episode which was never fully explained, and 
decided with my endocrinologist that, although there was no specific reason to 
indicate that Ezetrol contributed to it, the episode had been so extreme and 
bizarre that it was better not to take a chance on it, and in any case it did 
not seem to be very effective in lowering my cholesterol. Then tried golden 
linseeds and other such things which at first appeared to be highly effective, 
but the benefit wasn't maintained and my cholesterol has been creeping up 
again. So endocrinologist suggested Lipitor (atorvastatin) since it wasn't 
 likely to have same effect on liver as simvastatin, and here I am after a month
on atorvastatin, with cholesterol right down, liver ok so far. But it has been 
a month in which I have had assorted occasional itchiness (as if my liver was 
 not so happy), and worse, nasty muscle cramps and some stiffness in my feet and
legs. I didn't see muscle cramps mentioned on any of those three references, 
but now I wonder if these could be related to atorvastatin, grrrrrrr.
I have a feeling that (for better or for worse) I will be going back into 
golden linseeds, garlic etc more seriously - my body doesn't seem to like the 
 offerings of the pharmaceutical industry - but I'll talk to the endocrinologist
first, and maybe give it another month or two to see what happens.
Nanette
Please keep the emails about bubbles coming in so that I can work on my little 
survey - good distraction from pondering cholesterol and statins and legs/feet!
> 
> Hi Julian,
> 
> Actually yes, the phenomenon you describe is documented. These links mention
> 
> atorvastatin (there is an R in it, in case you want to type it into google 
> yourself) specifically:
> 
> http://tinyurl.com/ocnmt
> 
> http://tinyurl.com/pr4ca
> 
> http://www.diabetesmonitor.com/dqa/2005/2005_08_13.htm
> 
> As the third link makes clear, it is nigh impossible to know if neuropathy 
> in someone who has had diabetes for many years is actually related to statin
> 
> use. If there's another therapy to try that can reduce your risk for 
> cardiovascular disease without potentially exacerbating the neuropathy, it's
> 
> worth pursuing. And if you are on a statin only because your doctor thought 
> it sounded like a good idea even though your cholesterol and triglycerides 
> were fine, for heaven's sake have an argument with your doctor. There is no 
> clinical evidence to suggest that it does anyone any good to take a statin 
> unless the lipids are out of order. If your lipids are out of order, work 
> with your team to find a therapy that is less likely to give you problems. 
> You might want to ask your doctor if Zetia (aka Ezetrol), chemical name 
> ezetimbe, could be of any use if your lipids are out of order and a statin 
> is not good option for you.
> 
> Hope this helps,
> 
> Melissa
> Type 1 13 years; MiniMed pumper 7.5 years; Animas pumper 2 years 5 months
> 
> - ----Original Message Follows----
> From: email @ redacted
> Reply-To: email @ redacted
> To: email @ redacted
> Subject: [IPk] Atovastatin - Long Term Use
> Date: Sun, 4 Jun 2006 04:56:16 -0700
> 
> 
> Hi All
> 
>   I would like to know if any of you that have been taking Atovastatin 
> (Lipitor)
> long term, have experienced a gradual loss of normal walking i.e walking as
> though you are slightly drunk. Also worsening neuropathic symptoms in the 
> legs
> and feet.
> 
> If anybody has any comment to make about this, I would be very grateful.
> 
> Julian
> .
.
----------------------------------------------------------
for HELP or to subscribe/unsubscribe/change list versions,
contact: HELP@insulin-pumpers.org